Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A law of the iterated logarithm for stable summands


Authors: R. P. Pakshirajan and R. Vasudeva
Journal: Trans. Amer. Math. Soc. 232 (1977), 33-42
MSC: Primary 60F15
DOI: https://doi.org/10.1090/S0002-9947-1977-0455093-4
MathSciNet review: 0455093
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {X_1},{X_2}, \ldots $ be a sequence of independent indentically distributed stable random variables with parameters $ \alpha \;(0 < \alpha < 2)$ and $ \beta (\vert\beta \vert \leqslant 1)$. Let $ {S_n} = \sum\nolimits_{i = 1}^n {{X_i}} $. Suppose that $ ({S_{1,n}})$ and $ ({S_{2,n}})$ are independent copies of the sequence $ ({S_n})$. In this paper we obtain the set of all limit points in the plane of the sequence

$\displaystyle \left\{ {\vert{n^{ - 1/\alpha }}({S_{1,n}} - {a_n}){\vert^{1/(\lo... ...},\vert{n^{ - 1/\alpha }}({S_{2,n}} - {a_n}){\vert^{1/(\log \log n)}}} \right\}$

where $ ({a_n})$ is zero if $ \alpha \ne 1$ and is $ (2\beta n\log n)/\pi $ if $ \alpha = 1$.

References [Enhancements On Off] (What's this?)

  • [1] L. Breiman, Probability, Addison-Wesley, Reading, Mass., 1968. MR 37 #4841. MR 0229267 (37:4841)
  • [2] J. Chover, A law of the iterated logarithm for stable summands, Proc. Amer. Math. Soc. 17 (1966), 441-443. MR 32 #6523. MR 0189096 (32:6523)
  • [3] K. L. Chung and W. H. J. Fuchs, On the distribution of values of sums of random variables, Mem. Amer. Math. Soc. No. 6 (1951), 12 pp. MR 12, 722. MR 0040610 (12:722e)
  • [4] W. Feller, An introduction to probability theory and its applications, Vol. 2, Wiley, New York, 1966. MR 35 #1048. MR 0210154 (35:1048)
  • [5] P. Hartman and A. Wintner, On the law of the iterated logarithm, Amer. J. Math. 63 (1941), 169-176. MR 2, 228. MR 0003497 (2:228h)
  • [6] R. D. LePage, Log log law for gaussian processes, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 25 (1972/73), 103-108. MR 48 #9789. MR 0331456 (48:9789)
  • [7] J. L. Mijnheer, Sample path properties of stable processes, Math. Centre Tracts, no. 59, Mathematische Centrum, Amsterdam, 1975. MR 51 #7008. MR 0370783 (51:7008)
  • [8] F. Spitzer, Principles of random walk, Van Nostrand, Princeton, N.J., 1964. MR 30 #1521. MR 0171290 (30:1521)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60F15

Retrieve articles in all journals with MSC: 60F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0455093-4
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society